2 posts in this topic
For the last ~20 years, I've had "some disorder," that has similarities to Chronic Fatigue Syndrome (CFS) and other similar syndromes (like Dysautonomia). I used to be EXTREMELY sensitive to ALL HERBS & MEDS. They would have 1,000x's exaggerated effects. ASHWAGANDHA: Used to be a temporary cure for my extreme sensitivities (for 24 hours). CHAMOMILE: Used to do the exact opposite of Ashwagandha; it would INCREASE my sensitives (for 24 hours). AFTER CHOLINE: After I took CDP Choline & Choline Bitartrate extensively, Meds & all herbs no longer work, and I have long-term critical and alarming levels of fatigue & brain fog. Can somebody help me reverse whatever the Choline supplements did to me?
The following are POSSIBLY relevant:
Acetylcholine Mediated Vasodilatation in the Microcirculation of Patients with Chronic Fatigue Syndrome
For those who got HPPD from using Benadryl or similar OTC antihistamines/sleep aids, was Benadryl your sole drug of choice or were you using a variety of drugs?
I'm asking because I wasn't a poly-drug user (I tried weed a few times and MDMA once), but my go to was diphenhydramine aka Benadryl (for sleep and as a muscle relaxant). Yet somehow I ended up with 'HPPD'. The other thing is I was using diphenhydramine on a nightly basis for almost 2 years.
Now here's the kicker, I looked up what the effects of long term use of diphenhydramine and anticholinergics were (I don't know why it never occurred to me to do so) and I found that the effects of long term use are eerily similar to the symptoms of HPPD. I mean they're practically identical. You can see for yourself (diphenhydramine: https://en.wikipedia.org/wiki/Diphenhydramine#Adverse_effects and anticholinergics: https://en.wikipedia.org/wiki/Anticholinergic#Side_effects ).
So, I'm thinking that if your only drug use was Benadryl or a similar drug, and you developed HPPD symptoms, I think it may not even be HPPD at all. I think it may just be a manifestation of the long term effects of using anticholinergic drugs like Benadryl. It doesn't provide any hope really other than the fact you might not have HPPD at all.
As for treatments, supposedly racetams, alpha-GPC, and choline work, but I don't have enough evidence to back this up.
Despite this, it still doesn't explain my sudden onset of noticeable symptoms (I may have had symptoms before and was just ignorant of them). Just a theory is all.
For those looking for new solutions, a bit can be learned from old solutions ...
Quinine has been in use since the 1800's. Its main purpose is to treat malaria. However, it used to be used as a general tonic. Today it is still readily available in tonic water, as those of you who love G&Ts (Gin and Tonic) might know.
It is derived from the bark of Cinchona trees/bushes. Like most meds, they don't know how it works for malaria. It relaxes smooth muscle like an anticholergenic. It does affect dopamine activity. It seems to alter the ANS as well as the CNS (See posts regarding Ca, Mg, and K such as #39 http://hppdonline.com/index.php?/topic/1959-spitting-out-yet-another-theory-magnesium/)
It isn't a med to take high amounts unless you have malaria (~2g per day). See http://www.aspenpharma.com.au/product_info/pi/PI_Quinate.pdf
However, as stated above, it is in genuine tonic water with amounts limited to about 80mg per quart. And they haven't issued any warning about too many G&Ts - Twenty Five quarts a day would treat malaria .
I've only worked with 75mg at a time ... and then only a few times (will let you know if anything significant occurs, good or bad). It reduces DR (defined in this case as the feeling of disconnection, as if there is a transparent barrier between the world and self) and is relaxing - all this without the Gin. Can be quite sedative. Feels like a cross between Keppra and Sinemet.
Hope this is helpful. Have fun and enjoy your G&T!
Miscellaneous bedtime reading:
By jerry sandusky
Ok so I know that this is a weird topic. Please don't judge me...but in all seriousness, for as long I can remember I have had a dramatic increase in sexual desire since I got HPPD. Does anyone have this same thing? It's like I feel like I have to. I've tried to stop for awhile because I thought maybe masturbating made it worse but when I do I just get really panicky, racing thoughts, and increase of anxiety. I know masturbation has a lot to do with neurotransmitters in the brain. It releases dopamine and also does something with the acetylcholine receptors...so my question is can anybody relate to this? Does anyone feel that it makes them feel worse or better? For me, I can't tell...I tend to associate whackin off as a negative thing and I usually acquire some psychological guilt with it, mainly because I simply don't know if it's pulling me in the right direction or not, but I also feel that it does relieve some of the stress and anxiety. I feel that if I have an increased sexual desire than my body's telling me that it needs dopamine and those extra hormones to deal with the stress in order to deal with HPPD. ANY INSIGHTS?